Missouri, 2004Damaging Wind in Missouri, April 30, 2004
April 30, 2004 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 30, 12:30 PM CST, 10 minutes earlier.
Area forecast discussion, Apr 30, 12:30 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CDT FRI APR 30 2004
.DISCUSSION...
CONVECTION CONTS TO DVLP ACRS THE WRN HALF OF THE CWA ATTM AHD OF
MCV MOVG NEWD THRU SWRN MO. SFC MOISTURE CNVG MAXIMIZED ACRS SWRN
INTO CNTRL MO ALNG/AHD OF CDFNT AND ALNG THUNDERSTORM OUTFLOW
BNDRYS. THIS CONVECTION MAY INTENSIFY DRNG THE LATE AFTN INTO THE
EARLY EVNG HOURS FM STL SWD AS MSAS CURRENTLY SHOWING SFC LI VALUES
DOWN TO -6 TO -7 JUST SW OF STL. PLAN TO PUT THE HIGHEST POPS AND
QPF THIS EVNG FM STL S AND E WHERE STG SFC MOISTURE CNVG WILL BE
STGST ALNG OUTFLOW BNDRYS AND WHERE INSTABILITY WILL BE MAXIMIZED
DUE TO PLENTY OF DAYTIME HTG. AS MID-UPR LVL TROF DPNS OVR THE NRN
PLAINS THE CDFNT WILL MOV SEWD THRU THE CWA TGT. WILL MENTION
LOCALLY HVY RAINS TGT...ALTHOUGH THE BEST AND MORE WIDESPREAD
POTENTIAL FOR HVY RAINS AND POSSIBLE FLOODING APR TO BE SW OF THE
CWA ACRS ERN OK AND AR WHERE LLJ WILL FOCUS THE BEST LOW LVL TEMP
AND MOISTURE ADVCTN LT TGT...AND WHERE SFC MOISTURE CNVG WILL BE
MAXIMIZED VICINITY OF A SFC WV ALNG THE FRONT AS SHOWN BY THE ETA
MDL LATE TGT AND SAT MRNG. THE GFS MDL APRS TO HAVE SOME GRID SCALE
FEEDBACK PROBLEMS...INTENSIFYING VORT MAX MOVG NEWD THRU ERN OK INTO
NRN AR TGT TOO MUCH AND TOO RAPIDLY ALNG WITH UPR DIVERGENCE AND SFC
REFLECTION. PREFER WKR...SLOWER AND FURTHER S SFC WV ALNG CDFNT AS
DEPICTED BY THE ETA MDL. THIS SFC WV WILL KEEP PCPN GOING OVR THE
SRN AND ERN PTN OF THE CWA INTO SAT AFTN. ETA MDL DEPICTS
RELATIVELY STG UPR DIVERGENCE MAINLY S AND SE OF STL ON SAT IN RGT
ENTRANCE REGION OF UPR LVL JT STRK WHICH WILL INTENSIFY AS IT MOVS
NEWD THRU THE GRT LKS REGION AHD OF UPR LVL TROF. PCPN WILL TAPER
OFF FM NW TO SE SAT AFTN FOLLOWED BY A CLRG SKY AS SFC AND 850 MB
DWPTS LWR BHND SFC CDFNT/850 MB TROF. WITH CAA...CLRG SKY...SFC
DWPTS DROPPING INTO THE UPR 30S TO LWR 40S...AND DIMINISHING SFC
WNDS SHOULD SEE UNSEASONABLY COOL TEMPS FOR SAT NGT. WILL MENTION
LOW POPS SUN AFTN AND EVNG AS BOTH ETA AND GFS SHOW VORT MAX
DROPPING SEWD THRU CWA INTO THE BASE OF THE MID-UPR LVL TROF...ALNG
WITH COLD MID LVL TEMPS WHICH MAY LEAD TO SCT DIURNAL...INSTABILITY
TYPE SHRA ACTIVITY.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.IL...NONE.
GKS
Hazardous weather outlook, Apr 30, 4:55 AM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
555 AM CDT FRI APR 30 2004
ILZ095>097-MOZ018-019-026-027-034-035-011200-
ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE IL-RALLS-SHELBY-
555 AM CDT FRI APR 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS...
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA...
MAINLY THIS AFTERNOON AND THIS EVENING. LARGE HAIL AND DAMAGING
WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...AS A SLOW MOVING
COLD FRONT INTERACTS WITH MOIST UNSTABLE AIR OVER THE MISSISSIPPI
VALLEY.
IN ADDITION...ANY OF THE STORMS THAT FORM WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND THIS
EVENING.
ILZ058>060-064-065-069-070-074-098>102-MOZ036-041-042-047>052-
059>065-072-073-011200-
AUDRAIN-BOND IL-BOONE-CALHOUN IL-CALLAWAY-CLINTON IL-COLE-CRAWFORD-
FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON-JERSEY IL-LINCOLN-
MACOUPIN IL-MADISON IL-MARION IL-MONITEAU-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-ST CHARLES-ST CLAIR IL-ST LOUIS-
ST LOUIS CITY-WARREN-WASHINGTON-WASHINGTON IL-
555 AM CDT FRI APR 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND EAST
CENTRAL MISSOURI...AS WELL AS SOUTHWEST ILLINOIS...
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS
AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY SEVERE WEATHER THREAT...AS A SLOW MOVING COLD FRONT INTERACTS
WITH MOIST UNSTABLE AIR OVER THE MISSISSIPPI VALLEY.
IN ADDITION...ANY OF THE STORMS THAT FORM WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE EXPECTED TO LINGER OVER THE AREA SATURDAY
MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT.
ILZ079-MOZ074-075-084-085-099-011200-
IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-
555 AM CDT FRI APR 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI
AND A SMALL PART OF SOUTHWEST ILLINOIS...
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY LATE THIS
AFTERNOON AND TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY SEVERE WEATHER THREAT...AS A SLOW MOVING COLD FRONT INTERACTS
WITH MOIST UNSTABLE AIR OVER THE MISSISSIPPI VALLEY.
IN ADDITION...ANY OF THE STORMS THAT FORM WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE EXPECTED TO LINGER OVER THE AREA THROUGHOUT
MOST OF THE DAY ON SATURDAY. A FEW OF THE STORMS MAY STILL BE
CAPABLE OF PRODUCING HEAVY DOWNPOURS...ESPECIALLY DURING THE MORNING.
SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND TONIGHT.
TRUETT
Thunderstorm Wind, Reynolds
- When
- April 30, 12:40 PM CST
- Where
- Reynolds County, Reynolds
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.400, -91.067
Thunderstorm wind gusts downed 5 trees across Highway 72 near Reynolds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, April 30, 20043 deaths · $24,000 · 2.5 in hail · 56 events
- Tornado and Hail in Texas, April 30, 2004$590,000 · F0 · 13 events
- Tornado and Hail in Texas, April 30, 2004$150,000 · F0 · 11 events
- Flash Flood and Hail in Oklahoma, April 30, 2004$1,000 · 3 in hail · 49 events
- Hail and Damaging Winds in Kentucky, April 30, 2004$55,000 · 1 in hail · 9 events
- Flash Flood in Louisiana, April 30, 2004$60,000 · 1 event
- Lightning Strike in Louisiana, April 30, 2004$20,000 · 1 event
- Damaging Winds in Illinois, April 30, 2004$4,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in Oklahoma, April 30, 20041.75 in hail · 7 events
- Flash Flood and Hail in Arkansas, April 30, 20041.75 in hail · 7 events
- Damaging Winds in Indiana, April 30, 2004$3,000 · 50 kt wind · 5 events
- Flash Flood and Flood in Kansas, April 30, 20042 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391622.